Tags

Type your tag names separated by a space and hit enter

Levodopa-induced dyskinesias in Parkinson's disease: is sensitization reversible?
Ann Neurol. 2000 May; 47(5):655-8.AN

Abstract

Levodopa-induced dyskinesias (LIDs) in patients with Parkinson's disease are considered to result from the severity of dopaminergic denervation in the striatum, which is an irrevocable phenomenon, and sensitization induced by long-term intermittent administration of levodopa. Taking advantage of the 64% reduction of levodopa treatment allowed in 12 Parkinson's disease patients by continuous high-frequency stimulation of the subthalamic nucleus, we evaluated the severity of parkinsonian motor disability and LIDs during two levodopa challenges performed before the surgical implantation of the stimulation electrodes and after 8.8 months of continuous bilateral subthalamic nucleus stimulation that was interrupted 2 hours before the levodopa test. Motor disability during the "off" and "on" drug periods was unchanged. The severity of LIDs during the "on" period and dystonia during the "off" period decreased by 54% and 62%, respectively. The reduced severity of LIDs in the absence of subthalamic nucleus stimulation demonstrates that the sensitization phenomenon resulting from long-term intermittent levodopa administration is partially reversible.

Authors+Show Affiliations

Centre d'Investigation Clinique, Fédération de Neurologie and INSERM U289, Groupe-Hospitalier Pitié-Salpêtrière, Paris, France.No affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Journal Article

Language

eng

PubMed ID

10805339

Citation

Bejjani, B P., et al. "Levodopa-induced Dyskinesias in Parkinson's Disease: Is Sensitization Reversible?" Annals of Neurology, vol. 47, no. 5, 2000, pp. 655-8.
Bejjani BP, Arnulf I, Demeret S, et al. Levodopa-induced dyskinesias in Parkinson's disease: is sensitization reversible? Ann Neurol. 2000;47(5):655-8.
Bejjani, B. P., Arnulf, I., Demeret, S., Damier, P., Bonnet, A. M., Houeto, J. L., & Agid, Y. (2000). Levodopa-induced dyskinesias in Parkinson's disease: is sensitization reversible? Annals of Neurology, 47(5), 655-8.
Bejjani BP, et al. Levodopa-induced Dyskinesias in Parkinson's Disease: Is Sensitization Reversible. Ann Neurol. 2000;47(5):655-8. PubMed PMID: 10805339.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Levodopa-induced dyskinesias in Parkinson's disease: is sensitization reversible? AU - Bejjani,B P, AU - Arnulf,I, AU - Demeret,S, AU - Damier,P, AU - Bonnet,A M, AU - Houeto,J L, AU - Agid,Y, PY - 2000/5/11/pubmed PY - 2000/6/3/medline PY - 2000/5/11/entrez SP - 655 EP - 8 JF - Annals of neurology JO - Ann Neurol VL - 47 IS - 5 N2 - Levodopa-induced dyskinesias (LIDs) in patients with Parkinson's disease are considered to result from the severity of dopaminergic denervation in the striatum, which is an irrevocable phenomenon, and sensitization induced by long-term intermittent administration of levodopa. Taking advantage of the 64% reduction of levodopa treatment allowed in 12 Parkinson's disease patients by continuous high-frequency stimulation of the subthalamic nucleus, we evaluated the severity of parkinsonian motor disability and LIDs during two levodopa challenges performed before the surgical implantation of the stimulation electrodes and after 8.8 months of continuous bilateral subthalamic nucleus stimulation that was interrupted 2 hours before the levodopa test. Motor disability during the "off" and "on" drug periods was unchanged. The severity of LIDs during the "on" period and dystonia during the "off" period decreased by 54% and 62%, respectively. The reduced severity of LIDs in the absence of subthalamic nucleus stimulation demonstrates that the sensitization phenomenon resulting from long-term intermittent levodopa administration is partially reversible. SN - 0364-5134 UR - https://www.unboundmedicine.com/medline/citation/10805339/Levodopa_induced_dyskinesias_in_Parkinson's_disease:_is_sensitization_reversible L2 - https://onlinelibrary.wiley.com/resolve/openurl?genre=article&sid=nlm:pubmed&issn=0364-5134&date=2000&volume=47&issue=5&spage=655 DB - PRIME DP - Unbound Medicine ER -